MAUDE Adverse Event Report: MOTIVA USA LLC MOTIVA IMPLANTS; ERGONOMIX ROUND SILKSURFACE WITH QID

MOTIVA USA LLC MOTIVA IMPLANTS; ERGONOMIX ROUND SILKSURFACE WITH QID
Catalog Number ERSF-425Q
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A clinical evaluation of the report and evidence provided was executed and a right side capsular contracture baker grade iii was confirmed.There was a relationship between the reported event and the device.· a complete review of the dhr for lot 22050649 was carried out, no deviation was found in the manufacturing processes.Review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.A definitive root cause could not be determined.Potential factors related to the manufacture of the device that may lead to capsular contracture include, but are not limited to: 1.Patient undergoing revision surgery.2.Previous infection, hematoma and/or 3.Seroma.4.Patient has previous history of capsular contracture.5.Surgical factors.· the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: capsular contracture - normally, capsules of collagen fibers form as an immune response around a foreign body, such as a breast implant, tending to isolate it.Capsular contracture occurs when the capsule tightens and squeezes the implant.This can cause the implant to turn rigid (from slightly firm to quite hard) and the firmest ones can cause varying degrees of discomfort, pain and palpability.In addition to the firmness, capsular contracture can result in a deformed breast, visible surface wrinkling and/or displacement of the implant.Detection of breast cancer by mammography may also be more difficult.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.Capsular contracture occurs more commonly in patients undergoing revision surgery than in patients undergoing primary implantation surgery.Capsular contracture is a risk factor for implant rupture, and it is the most common reason for reoperation in augmentation and reconstruction patients.Capsular contracture is graded into 4 levels depending on its severity.Baker grade i: the breast is normally soft and looks natural; baker grade ii: the breast is a little firm but looks normal; baker grade iii: the breast is firm and looks abnormal; baker grade iv: the breast is hard, painful, and looks abnormal.Patients should also be advised that additional surgery might be needed in cases where pain and/or firmness are severe (baker grades iii or iv) and that capsular contracture may happen again after additional surgeries.Correction of capsular contracture may require surgical removal or release of the capsule, or removal and possible replacement of the implant itself.Closed capsulotomy (external manipulation of the capsule in order to ¿pop¿ the tissue capsule and open it up) used to be a common procedure for treating capsular contracture, but most manufacturers, including establishment labs, contraindicate it because it can cause implant rupture.As no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.Establishment labs will continue to monitor for similar complaints/trends.
 
Event or Problem Description
It was reported that the patient experienced a sensation of hardness and an unnatural appearance in her breast.Upon clinical evaluation, a diagnosis of capsular contracture, baker grade iii, was confirmed.Right side.

Brand Name
MOTIVA IMPLANTS
Common Device Name
ERGONOMIX ROUND SILKSURFACE WITH QID
Manufacturer (Section D)
MOTIVA USA LLC
125 east de la guerra street
santa barbara 93101
Manufacturer (Section G)
ESTABLISHMENT LABS S.A
building b-25, coyol free zone
alajuela,alajuela 20113
CS   20113
Manufacturer Contact
susana hidalgo
125 east de la guerra street
santa barbara 93101
8003554164
MDR Report Key21172755
Report Number3012883202-2025-00307
Device Sequence Number14587349
Product Code FTR
UDI-Device Identifier07445161012395
UDI-Public(01)07445161012395(11)220513(17)270513
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberERSF-425Q
Device Lot Number22050649
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Initial Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale